MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SMS STEM; SMS COLLARED SOLID STEM LAT SIZE3

MEDACTA INTERNATIONAL SA SMS STEM; SMS COLLARED SOLID STEM LAT SIZE3
Model Number 01.36.163
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 02/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
At approximately 4 months after the primary procedure, the patient presented to the hospital complaining of pain and periprosthetic fracture was confirmed.The surgeon commented that the patient`s large body size may have contributed to the issue.Cable fixation performed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 05 february 2026.Lot 2409959: 20 items manufactured and released on 11-sep-2024.Expiration date: 2029-08-26.No anomalies found related to the problem.To date, 8 items of the same lot have been sold with no similar reported events during the period of review.Clinical evaluation.Periprosthetic femoral fracture shortly after primary cementless tha.It is very likely that the femur may have been damaged during preparation at index surgery: it is one possible adverse event, described in the instructions for use and rather recurring in literature.The patient is reported to be of high body weight: while weight itself is not a problem for the implants, a large body mass may make surgery more difficult, and the high retraction force that must be applied to the soft tissues may carry additional stresses to the bone during surgery.No reason to suspect a faulty device as the cause of this adverse event.Root cause:based on the information available, no definitive root cause can be established, although patient-related biomechanical factors may have contributed.There is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing-related issue.

Brand Name
SMS STEM
Common Device Name
SMS COLLARED SOLID STEM LAT SIZE3
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key24518512
Report Number3005180920-2026-00117
Device Sequence Number21263557
Product Code LZO
UDI-Device Identifier07630345701855
UDI-Public07630345701855
Combination Product (Y/N)N
PMA/510(K) Number
K203041
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.36.163
Device Lot Number2409959
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Initial Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian